Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 112, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 11, 2008, 4:29 AM CDT for McIntosh County, Pittsburg County, Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2008, 4:29 AM CDT (09:29 UTC)
- Expired
- Aug 11, 2008, 8:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties McIntosh County, OK, Pittsburg County, OK
The radar
The Tulsa radar (KINX), 112 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 8:00 AM CDT | FLASH FLOOD | Hanna, OK | SOME FLOODING OF COUNTY ROADS ACROSS SOUTHEAST PORTION OF MCINTOSH COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 211 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 110929
FFWTSA
OKC091-121-111330-
/O.NEW.KTSA.FF.W.0112.080811T0929Z-080811T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
429 AM CDT MON AUG 11 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
NORTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 830 AM CDT
* AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN 5 MILES SOUTHWEST OF CROWDER...MOVING EAST AT
8 MPH. RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE THROUGH 830 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...HANNA...RAIFORD...INDIANOLA...CROWDER...VIVIAN AND
CANADIAN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
LAT...LON 3530 9598 3530 9568 3512 9556 3498 9580
3515 9598
$$2 follow-up statements
000
WGUS74 KTSA 111047
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
547 AM CDT MON AUG 11 2008
OKC091-121-111330-
/O.CON.KTSA.FF.W.0112.000000T0000Z-080811T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCINTOSH OK-PITTSBURG OK-
547 AM CDT MON AUG 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
NORTHERN PITTSBURG AND SOUTHWESTERN MCINTOSH COUNTIES...
AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN NEAR INDIANOLA. THE STORM PRODUCING THE HEAVY
RAINFALL WAS NEARLY STATIONARY. RADAR INDICATES THAT 4 TO 5 INCHES
OF RAIN HAS FALLEN OVER THE AREA SINCE MIDNIGHT. ANOTHER 1 TO 3
INCHES INCHES WILL BE POSSIBLE THROUGH 830 AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE THE AREAS AROUND CANADIAN...VIVIAN...RAIFORD AND HANNA.
STREAMS AFFECTED INCLUDE BALD MOUNTAIN CREEK...ROCK CREEK...MILL
CREEK...AND WILD HORSE CREEK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
LAT...LON 3530 9598 3530 9568 3512 9556 3498 9580
3515 9598
$$000
WGUS74 KTSA 111216
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 AM CDT MON AUG 11 2008
OKC091-121-111330-
/O.CON.KTSA.FF.W.0112.000000T0000Z-080811T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCINTOSH OK-PITTSBURG OK-
716 AM CDT MON AUG 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
NORTHERN PITTSBURG AND SOUTHWESTERN MCINTOSH COUNTIES...
AT 713 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF MODERATE TO HEAVY RAIN...WITH EMBEDDED
THUNDERSTORMS...ACROSS THE ENTIRE WARNING AREA. THIS ACTIVITY WAS
MOVING EAST AT 20 MPH. RADAR INDICATES THAT UP TO 5 INCHES OF RAIN
HAS ALREADY FALLEN SINCE MIDNIGHT. ANOTHER 1 TO 2 INCHES WILL BE
POSSIBLE THROUGH 830 AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE VIVIAN...CROWDER AND CANADIAN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO
FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND
PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT
UNTIL THE WATER RECEDES.
LAT...LON 3530 9598 3530 9568 3512 9556 3498 9580
3515 9598
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 4:04 AM CDT, 25 minutes earlier.
Area forecast discussion, Aug 11, 4:04 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 404 AM CDT MON AUG 11 2008 .DISCUSSION... FRONTAL BOUNDARY ACROSS NORTH TEXAS THIS MORNING AND SOUTH TO SOUTHWEST H85 FLOW WILL CONTINUE WARM ADVECTION AND ISENTROPIC LIFT UP INTO OKLAHOMA AND WRN ARKANSAS TODAY AND TONIGHT. UPPER FLOW WILL CONTINUE NORTHWESTERLY THROUGH THE WEEK...GENERALLY WEAK TO MODERATE IMPULSES TO ENHANCE CLOUDS AND CONVECTION...ESPECIALLY TODAY AND POSSIBLY TONIGHT. A MORE SIGNIFICANT WAVE ALOFT MOVES THROUGH ON TUESDAY AND SHOULD ALLOW FOR SUBSIDENCE ON WEDNESDAY AND THURSDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS TUESDAY AS THE LAST SHORT WAVE COMES THROUGH...BUT MOISTURE SHOULD BE MORE LIMITED BY THAT TIME. A STRONG UPPER WAVE COMES SOUTH THURSDAY NIGHT AND WILL PUSH A SIGNIFICANT FRONT THROUGH THE AREA ON FRIDAY. WILL LEAVE THUNDERSTORM POPS IN THE CHANCE CATEGORY...BUT THINK THAT MIGHT INCREASE LATER IN THE WEEK. ECMWF IN PRETTY GOOD AGREEMENT...EVEN TO THE POINT OF BRINGING DOWN A CLOSED H5 LOW INTO KS BY SATURDAY MORNING. COULD BE INTERESTING NEXT WEEKEND...WTIH BELOW NORMAL TEMPS. MODELS APPARENTLY BEEN INITIALIZING FROM DIFFERENT MONTHS THESE LAST FEW DAYS...MAKING IT DIFFICULT FOR MAKING A DECISION. GFS HAS 32 POP FOR TUL TONIGHT...WHILE NAM HAS 71 POP. SIMILAR ISSUES ABOUND THROUGHT THE NEXT SUNDAY. ONGOING CONVECTION SEEMS WELL DEPICTED BY NAM...AND HAVE LEANED TOWARD THAT SOLUTION FOR TODAY AND COMPROMISED WITH THE GFS FOR TONIGHT...WITH HIGHER POPS THAN GIVEN BY THE MAV MOS. TRIED TO SHADE THE TEMPS WITH THE POSSIBILITY OF MORE PRECIP AND CLOUDS THAN SHOWN BY THE GFS. && .PRELIMINARY POINT TEMPS/POPS... TUL 79 67 86 67 / 70 40 10 0 FSM 80 65 87 65 / 80 50 20 0 MLC 80 67 88 65 / 80 60 10 10 BVO 80 64 87 62 / 50 20 20 0 FYV 77 63 84 59 / 60 40 20 0 BYV 80 60 85 61 / 50 30 20 10 MKO 78 66 87 65 / 70 40 10 0 MIO 81 64 84 63 / 50 20 20 0 F10 78 66 87 67 / 70 40 10 0 HHW 82 70 86 66 / 80 60 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....02
Hazardous weather outlook, Aug 10, 4:57 PM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 PM CDT SUN AUG 10 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT SUN AUG 10 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40. DISCUSSION... SCATTERED THUNDERSTORMS CONTINUE THIS AFTERNOON ACROSS SOUTHERN OKLAHOMA IN VICINITY OF A FRONTAL BOUNDARY...AND ADDITIONAL THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE OVERNIGHT ALONG AND NORTH OF THIS SAME BOUNDARY. THE GREATEST COVERAGE OF OVERNIGHT STORMS WILL BE SOUTH OF INTERSTATE 40 WITH LOCALLY HEAVY RAINS AND GUSTY WINDS POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ONGOING MONDAY MORNING...AND POSSIBLY CONTINUING INTO MONDAY AFTERNOON ESPECIALLY OVER SOUTHEASTERN OKLAHOMA. A BRIEF DRY PERIOD RETURNS FOR TUESDAY AND WEDNESDAY... WITH THUNDERSTORM CHANCES INCREASING BY LATE WEEK INTO NEXT WEEKEND AS A STRONG COLD FRONT AND UPPER STORM SYSTEM DROP INTO THE SOUTHERN PLAINS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:00 AM CDT | Flash Flood Watch | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 3 more | 25 hr |
| Aug 11, 8:21 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, McIntosh, Pittsburg | 6 hr |
| Aug 11, 6:00 PM CDT | Areal Flood Advisory | TSA | McIntosh | 2 hr |
| Aug 11, 6:38 PM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.